Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Have UTI. Developed rashes on chest and burning neck. What could be the possible cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 115 Questions
My boyfriend seems to have symptoms for both Candida and Porphyria. He had his radial head replaced then 4 days later his neck started to burn, then developed a rash on his chest, etc. Not knowing what this was he continued to go in the sun. He developed a UTI from surgery and was put on antibiotics, then again after developing strep throat twice. Lots of antibiotics. None of this helped his burning neck/sunburn feeling. Now doctor thinks he has candida and is treating him with Nystatin but the burning is getting worse on his neck. Could this be the die-off from the yeast infection or could it be a reaction from the antibiotic again? He seems to have conflicting ailments. Regardless, the photosensitivity has not stopped since July 1. Shouldn't it subside by now? Before the Nystatin (been on that for 1 week), he was on no medications for more than a month with little relief. I hope this isn't too confusing. Thanks.
Posted Thu, 8 Nov 2012 in Infections
Answered by Dr. Mihail Iepure 10 hours later
Welcome to Healthcare Magic,
His neck burning sensation can occurs due to multiply factors including cutaneous porphyria, cutaneous candidiasis, increased photosensitivity while taking antibiotics or exaggerate immune response to one of food components. At this stage without properly investigation you can just guess and he need definitely confirmation. Before start treat Candida infection first you need identification of the fungus in laboratory ( K hydroxide wet mounts test). In cutaneous porphyria occurs signs and symptoms similar with his ( after sun exposure appear pain/burning sensation of the skin and can last for hours due to accumulations of porphyrins in the skin) but must be accompanied by skin fragility, lesions, blisters, eruptions( bullous eruptions). Very easy to detect if he will undertake specific blood tests( complete blood count, Liver function test, urine, stool, plasma levels of porphyrins) and then will be more easy start correct treatment. As a general measures avoid sun exposure, iron supplements/vitamins, UVA absorbing sunscreens.
I wish him good luck and speedy recovery.
Hope this helps and I have answered your query. If you have additional queries don’t hesitate to ask.
Best Regards,

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor